Evidence map›Paper›PMID 30013863›Full record

ArticleCureus2018

Bradycardia and Syncope in a Patient Presenting With Loperamide Abuse.

Pooja Palkar, Dipti Kothari

Open access · diamondAbstract readCase Reports
In one paragraph

Article in Cureus, 2018. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 1 paper.

0numbers the graph read from it
0cells of the map it votes in
1citing papers in PubMed
–field-weighted citation impact, top 93% of its field
1 · What the graph read from it

What it found

Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.

The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.

2 · The registry

The trial behind it

Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.

Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.

3 · Its place in the literature

Who cites it

1 citing paper in PubMed, 2 citations in OpenAlex.

  1. Review
4 · The record

Corrections and comments

PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.

5 · Who and what money

Authors and funding

2 authors at 1 institution in 1 country.

Pooja PalkarPsychiatry, Nassau University Medical Center, East Meadow, USA.
Dipti KothariMedicine, Nassau University Medical Center, East Meadow, USA.
Nassau University Medical Center · US

Funding

No grant is acknowledged in the PubMed record.

6 · The paper itself

Abstract

Loperamide is an antidiarrheal agent available as an inexpensive over-the-counter (OTC) medication. In general, it is considered to be safe, but lately, loperamide drug abuse has been reported due to its opioid properties. When used in high doses, several harmful effects including cardiotoxicity, central nervous system (CNS) and respiratory depression have been reported. This prompted the FDA to release a warning in 2016 regarding the arrhythmogenic potential of loperamide. We present a case of a 32-year-old male with a history of polysubstance abuse who presented to the emergency department (ED) requesting "detoxification" from loperamide. The patient complained of opiate withdrawal symptoms including chills, nausea, vomiting, constipation, and abdominal cramps thought to be secondary to the abuse of loperamide. He was found to have right bundle branch block (RBBB) and bradycardia with a heart rate (HR) of 51 beats per min (bpm). He also reported an unexplained syncopal episode, one day prior to visiting the ED. In the current case report, we discuss loperamide abuse, its harmful effects, and management.

Indexed as

abusebradycardialoperamidesyncopetoxicity

Identifiers

PMID30013863
PMCPMC6039153
OpenAlexW2802335701

What OpenQuestion holds

Textmetadata
LicenceCC BY
Read underepoch 390

Registered trials

None linked

Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.